This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
I've been taking Serzone since early November. It has done some wonderful things for me, helped me gain a new perspective on life, no more suicidal thoughts, a sex drive I never knew I had, help to just keep going. However, I'm getting hives from it, which started in early January. I cut my own dosage back, because I really want it to work, but of course now I'm getting terribly depressed again, and the hives won't stay away, either. I need to talk to my Dr, but he doesn't seem to have many answers, and I feel I must be armed with information when I talk to him. I experimented with my dosage and found the correlation with the hives. I'm afraid to try something else, as SSRI's seem to be pretty bad for me, making me even more suicidal. I tried Zoloft and Celexa. Welbutrin gave me such a headache I couldn't function. From my own research, Effexor seems similar to Serzone in how it works. Is this true? What about a sex drive with it? Also, Serzone helped me lose some weight, so what about weight gain?
In addition, I have a hypothyroid condition and have been taking Synthroid, 50 mcg/day. Since starting Serzone, my thyroid has gone the other way, and I've had to cut back the Synthroid a bit. In your experience, can there be a correlation between the hives, becoming less hypothyroid, and the Serzone? Any insight here would be appreciated. I know it's just the depression talking, but I'm having difficulty maintaining a perspective on this and feel it's difficult to face living feeling like this if I can't feel as good as I did when Serzone was working for me.
There are no reports about hives in the textbooks re celexa, but if you are sure, then it is wise to either discontinue and switch medications(effexor would be a good choice) or to take some antihistamine when the hives occur, if they are not too severe,or too often or too bothersome.
No reported relationship to thyroid functioning change.
I have taken celexa for the last 7 months, and for the past month I have started getting hives. My dr. doesn't think it's from the celexa, but I wonder. I'm having an allergy test done in one week, so we'll see. I have changed all soaps, shampoo's, laundry detergent and even what I eat. Nothing has helped. I would really like to know if anyone else has experienced hives with celexa?
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.
We're in the process of updating our system during which our trackers and health tools will not be available. We are doing our best to finish this update quickly. They should become available by 6:00 p.m. PST